Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 5, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Mar 30, 2017, 1:53 PM CDT for Buchanan County, Missouri. It took effect at Mar 30, 2017, 3:16 PM CDT. It was in force for 39 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2017, 1:53 PM CDT (18:53 UTC)
- In effect from
- Mar 30, 2017, 3:16 PM CDT
- Expired
- Apr 1, 2017, 6:08 AM CDT
- In force
- 39 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Buchanan County, MO
The radar
The Pleasant Hill radar (KEAX), 97 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Platte River near Agency (AGYM7). The gauge peaked at 22.85 ft at Mar 31, 2017, 3:00 AM CDT.
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06820500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
041
WGUS43 KEAX 301853
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
153 PM CDT THU MAR 30 2017
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Platte River near Agency affecting Buchanan County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC021-311853-
/O.NEW.KEAX.FL.W.0005.170330T2016Z-170401T1108Z/
/AGYM7.1.ER.170330T2016Z.170331T0600Z.170331T1108Z.NO/
153 PM CDT THU MAR 30 2017
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Platte River near Agency.
* until Saturday morning.
* At 1:30 PM Thursday the stage was 19.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 20.6 feet by early Friday morning. The
river will fall below flood stage by Friday morning.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Agency 20 19.8 Thu 01 PM 20.6 early Friday morning
&&
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472
$$3 follow-up statements
117
WGUS83 KEAX 310312
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1012 PM CDT THU MAR 30 2017
...The Flood Warning continues for the following rivers in
Missouri...
Platte River near Agency affecting Buchanan County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC021-010312-
/O.EXT.KEAX.FL.W.0005.000000T0000Z-170401T0500Z/
/AGYM7.1.ER.170330T1838Z.170331T0200Z.170401T0500Z.NO/
1012 PM CDT THU MAR 30 2017
The Flood Warning continues for
The Platte River near Agency.
* until late Friday night.
* At 9:00 PM Thursday the stage was 22.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast to continue.
* Forecast...The river will continue to fall below flood stage by
Friday night.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Agency 20 22.8 Thu 09 PM 22.6 early Friday morning
&&
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472
$$190
WGUS83 KEAX 311450
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
950 AM CDT FRI MAR 31 2017
...The Flood Warning continues for the following rivers in
Missouri...
Grand River near Sumner affecting Livingston...Carroll...Chariton
and Linn Counties.
Missouri River at Waverly affecting Carroll...Lafayette and Saline
Counties.
Platte River near Agency affecting Buchanan County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC033-041-115-117-011450-
/O.EXT.KEAX.FL.W.0006.000000T0000Z-170402T1200Z/
/SNZM7.1.ER.170331T1115Z.170401T0000Z.170401T1200Z.NO/
950 AM CDT FRI MAR 31 2017
The Flood Warning continues for
The Grand River near Sumner.
* until Sunday morning.
* At 8:45 AM Friday the stage was 26.6 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 26.9 feet by this
evening. The river will fall below flood stage Saturday morning.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 26.6 Fri 09 AM 26.9 this evening
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$
MOC033-107-195-011450-
/O.EXT.KEAX.FL.W.0007.170401T1200Z-170402T1800Z/
/WVYM7.1.ER.170401T1200Z.170401T1200Z.170401T1800Z.NO/
950 AM CDT FRI MAR 31 2017
The Flood Warning continues for
The Missouri River at Waverly.
* from Saturday morning to Sunday afternoon.
* At 9:30 AM Friday the stage was 18.2 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise to near flood stage
Saturday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Waverly 20 18.2 Fri 09 AM 20.0 Saturday morning
&&
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384
$$
MOC021-011450-
/O.EXT.KEAX.FL.W.0005.000000T0000Z-170402T0536Z/
/AGYM7.1.ER.170330T1838Z.170331T0815Z.170401T0536Z.NO/
950 AM CDT FRI MAR 31 2017
The Flood Warning continues for
The Platte River near Agency.
* until late Saturday night.
* At 9:30 AM Friday the stage was 23.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Saturday morning.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Agency 20 23.2 Fri 09 AM 22.7 this afternoon
&&
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472
$$223
WGUS83 KEAX 010050
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
750 PM CDT FRI MAR 31 2017
...The Flood Warning is cancelled for the following rivers in
Missouri...
Platte River near Agency affecting Buchanan County.
...The Flood Warning continues for the following rivers in
Missouri...
Grand River near Sumner affecting Livingston...Carroll...Chariton
and Linn Counties.
...The Flood Warning continues for the following rivers in
Missouri...
Missouri River at Waverly affecting Carroll...Lafayette and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC033-041-115-117-020050-
/O.EXT.KEAX.FL.W.0006.000000T0000Z-170402T1009Z/
/SNZM7.1.ER.170331T1115Z.170331T2300Z.170401T1009Z.NO/
750 PM CDT FRI MAR 31 2017
The Flood Warning continues for
The Grand River near Sumner.
* until late Saturday night.
* At 6:45 PM Friday the stage was 27.5 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Saturday morning.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 27.5 Fri 07 PM 26.9 early Saturday morning
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$
MOC033-107-195-020050-
/O.CON.KEAX.FL.W.0007.170401T1200Z-170402T1800Z/
/WVYM7.1.ER.170401T1200Z.170401T1200Z.170401T1800Z.NO/
750 PM CDT FRI MAR 31 2017
The Flood Warning continues for
The Missouri River at Waverly.
* from Saturday morning to Sunday afternoon.
* At 7:30 PM Friday the stage was 19.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise to near flood stage
Saturday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Waverly 20 19.0 Fri 07 PM 20.0 Saturday morning
&&
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384
$$
MOC021-010120-
/O.CAN.KEAX.FL.W.0005.000000T0000Z-170402T0536Z/
/AGYM7.1.ER.170330T1838Z.170331T0815Z.170331T2228Z.NO/
750 PM CDT FRI MAR 31 2017
The Flood Warning is cancelled for
The Platte River near Agency.
* At 7:30 PM Friday the stage was 19.2 feet.
* Flood stage is 20.0 feet.
* Fell below flood stage at 5:28 PM Friday.
* Forecast...The river will continue to fall to 11.3 feet by Sunday
morning.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Agency 20 19.2 Fri 07 PM 18.5 early Saturday morning
&&
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 30, 12:00 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Mar 30, 12:00 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1200 PM CDT Thu Mar 30 2017 .Discussion... Issued at 336 AM CDT THU MAR 30 2017 The upper-level low responsible for storms on Wednesday will continue to absorb back into the flow aloft and push eastward throughout the day. Residual moisture will wrap around the attendant surface low and will maintain chances of light rain showers across much of the area. Given a stabilized environment, not anticipating much, if any, thunder during this time. Precipitation will gradually taper off from west to east late this afternoon and evening. Additional rainfall totals will approach the quarter inch mark before the event wraps up. Heightened river levels will thus not readily subside until the late week. By Friday morning, dry conditions will return as a brief period of shortwave ridging pushes overhead in advance of the next storm system. For today, temperatures will cool slightly compared to yesterday in the wake of the exiting surface low. Values will range from the upper 40s across northern Missouri into the mid 50s for areas south of the Missouri River. Low level stratus will remain in place through the short-term, with perhaps a brief period of sun returning for the southern CWA by Friday evening. Surface temperatures will increase to above seasonal values Saturday for areas south of the Missouri River, coincident with the placement of a warm front lifting north into central Missouri. Taking a look at the pattern aloft, another upper level trough will approach the Southern Plains, bringing the next chance of widespread precipitation to the region. Embedded disturbances ejecting out of the upper trough will provide modest ascent atop the warm sector within deep layer moisture, which will bring a return of precipitation to the area beginning Saturday evening. Instability will be limited once again, though a few elevated thunderstorms are possible Saturday night into Sunday. Activity will diminish by Sunday afternoon/evening with a return of dry conditions for the early work week. The active pattern will reset once again by the mid-week as a stronger upper level trough advances closer overhead compared to the previous southern track storm systems. && .Aviation...(For the 18Z TAFS through 18Z Friday Afternoon) Issued at 1159 AM CDT THU MAR 30 2017 IFR ceilings are expected to persist through much of the forecast with the upper low slowly churning through the area. There should be a trend toward improving ceilings late in the period, closer to 18Z Friday. Winds will generally be from the north through the forecast. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Welsh Aviation...CDB
Hazardous weather outlook, Mar 30, 4:29 AM CDT, 9 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 429 AM CDT Thu Mar 30 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-310930- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 429 AM CDT Thu Mar 30 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Periodic rain showers will continue through much of the day prior to tapering off this evening. Additional rainfall totals may approach up to a quarter inch. More detailed information can be accessed at... http://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday Rain showers and isolated thunderstorm activity will return to the area Saturday night through Sunday afternoon. No severe weather is anticipated at this time. More detailed information can be accessed at... http://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:09 PM CDT | Special Weather Statement | EAX | Jackson | 36 min |
| Mar 29, 7:20 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Sullivan | 25 min |
| Mar 29, 8:45 PM CDT | Areal Flood Advisory | EAX | Henry, Johnson | 3 hr |
| Mar 29, 8:52 PM CDT | Special Weather Statement | EAX | Schuyler | 23 min |
| Mar 29, 9:17 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Macon, Randolph | 28 min |
| Mar 29, 9:27 PM CDT | Special Weather Statement | EAX | Carroll | 33 min |
| Mar 29, 9:44 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 31 min |
| Mar 29, 9:57 PM CDT | Special Weather Statement | EAX | Carroll | 33 min |
| Mar 29, 10:36 PM CDT | Special Weather Statement | EAX | Linn | 24 min |
| Mar 30, 12:35 AM CDT | River Flood Warning | EAX | Carroll | 24 hr |
| Mar 30, 5:48 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 25 hr |
| Mar 30, 7:06 AM CDT | River Flood Warning | EAX | Cooper, Saline | 63 hr |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.